Alert archive / Georgia / River Flood Warnings in 2016
River Flood Warning 6, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Feb 24, 2016, 11:20 AM EST for Catoosa County, Georgia; Hamilton County, Tennessee. It took effect at Feb 24, 2016, 12:02 PM EST. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 24, 2016, 11:20 AM EST (16:20 UTC)
- In effect from
- Feb 24, 2016, 12:02 PM EST
- Expired
- Feb 25, 2016, 9:32 PM EST
- In force
- 34 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Catoosa County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point S. Chickamauga Creek near Chickamauga (CHKT1). The gauge peaked at 19.76 ft at Feb 25, 2016, 9:00 AM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
918 WGUS44 KMRX 241620 FLWMRX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE 1120 AM EST WED FEB 24 2016 ...The National Weather Service in Morristown, Tn has issued a Flood Warning for the following rivers ... South Chickamauga Near South Chickamauga Creek At Chickamauga TN affecting Catoosa and Hamilton Counties Heavy rainfall overnight and subsequent runoff has lead to a sharp water rise along South Chickamauga Creek today. Continued light rainfall and impacts from the eariler heavy rains and runoff will lead to minor flooding along South Chickamauga Creek at Chattanooga by this evening through Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Most deaths in floods occur in automobiles. If you come to a closed or flooded road, Turn Around! Don't Drown! For more details, stay tuned to NOAA Weather Radio or commercial television or radio stations that carry weather information. && GAC047-TNC065-251434- /O.NEW.KMRX.FL.W.0006.160224T1702Z-160225T1434Z/ /CHKT1.1.ER.160224T1702Z.160225T0000Z.160225T0834Z.NO/ 1120 AM EST WED FEB 24 2016 The National Weather Service in Morristown, Tn has issued a * Flood Warning for The South Chickamauga Near South Chickamauga Creek At Chickamauga TN. * From this afternoon until Thursday morning. * At 10:15 AM Wednesday the stage was 17.6 feet and rising. * Flood stage is 18.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 18.5 feet by this evening. The river will fall below flood stage by early tomorrow. * Forecast...Rise above flood stage by this afternoon and continue to rise to near 18.5 feet by this evening. The river will fall back below flood stage by early tomorrow. * At 18.0 feet...Water begins to cross Mack Smith Road in Catoosa County, Georgia. Flooding begins at golf courses near the confluence of South and West Chickamauga Creeks. West Chickamauga Creek begins to overflow its banks, as well. && LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517 $$
4 follow-up statements
178 WGUS84 KMRX 250312 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE 1012 PM EST WED FEB 24 2016 ...The Flood Warning continues for the following rivers ... South Chickamauga Near South Chickamauga Creek At Chickamauga TN affecting Catoosa and Hamilton Counties Pigeon River At Newport TN affecting Cocke County Flood warnings continue in effect. PRECAUTIONARY/PREPAREDNESS ACTIONS... Most deaths in floods occur in automobiles. If you come to a closed or flooded road, Turn Around! Don't Drown! For more details, stay tuned to NOAA Weather Radio or commercial television or radio stations that carry weather information. && TNC029-251712- /O.EXT.KMRX.FL.W.0007.000000T0000Z-160226T2000Z/ /NEPT1.2.ER.160225T0100Z.160225T1200Z.160226T1400Z.NO/ 1012 PM EST WED FEB 24 2016 ...Flood Warning extended until Friday afternoon...The Flood Warning continues for The Pigeon River At Newport TN. * Until Friday afternoon. * At 09:00 PM Wednesday the stage was 8.9 feet. * Flood stage is 8.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 10.5 feet by Thursday morning...but is then expected to begin falling. The river will fall below flood stage by late Friday morning. * At 8.0 feet...Minor flooding occurs downstream from gage on Highway 25/70 and in the community of Edwina. Jimtown Road may be affected. && LAT...LON 3600 8321 3597 8317 3578 8310 3580 8319 $$ GAC047-TNC065-251712- /O.EXT.KMRX.FL.W.0006.000000T0000Z-160225T2145Z/ /CHKT1.1.ER.160224T1818Z.160225T0600Z.160225T1545Z.NO/ 1012 PM EST WED FEB 24 2016 ...Flood Warning extended until Thursday afternoon...The Flood Warning continues for The South Chickamauga Creek At Chickamauga TN. * Until Thursday afternoon. * At 09:15 PM Wednesday the stage was 18.7 feet. * Flood stage is 18.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 19.0 feet by early Thursday morning...but is then expected to begin falling. The river will fall below flood stage by midday Thursday. * At 19.0 feet...Water across Mack Smith road begins to impede traffic. West Chickamauga Creek overflows its banks near the Georgia state line and inundates several roads and properties in the area. && LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517 $$
100 WGUS84 KMRX 251228 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE 728 AM EST THU FEB 25 2016 ...The Flood Warning is cancelled for the following rivers ... Pigeon River At Newport TN affecting Cocke County ...The Flood Warning continues for the following rivers ... South Chickamauga Near South Chickamauga Creek At Chickamauga TN affecting Catoosa and Hamilton Counties ...The Flood Warning continues for the following rivers ... Sequatchie River Near Whitwell TN affecting Bledsoe...Marion and Sequatchie Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Most deaths in floods occur in automobiles. If you come to a closed or flooded road, Turn Around! Don't Drown! For more details, stay tuned to NOAA Weather Radio or commercial television or radio stations that carry weather information. && GAC047-TNC065-260228- /O.EXT.KMRX.FL.W.0006.000000T0000Z-160226T1730Z/ /CHKT1.1.ER.160224T1818Z.160225T1800Z.160226T1130Z.NO/ 728 AM EST THU FEB 25 2016 ...Flood Warning extended until Friday afternoon...The Flood Warning continues for The South Chickamauga Near South Chickamauga Creek At Chickamauga TN. * Until Friday afternoon. * At 07:15 AM Thursday the stage was 19.7 feet. * Flood stage is 18.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 20.0 feet by this afternoon...but is then expected to begin falling. The river will fall below flood stage by tomorrow morning. * At 20.0 feet...Mack Smith Road is closed. Water crosses Lovell Field Loop, the access road around the north end of the airport runway. && LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517 $$ TNC007-115-153-260228- /O.CON.KMRX.FL.W.0008.000000T0000Z-160226T0600Z/ /WHTT1.1.ER.160225T0245Z.160225T1800Z.160226T0000Z.NO/ 628 AM CST THU FEB 25 2016 The Flood Warning continues for The Sequatchie River Near Whitwell TN. * Until late tonight. * At 05:15 AM Thursday the stage was 14.2 feet. * Flood stage is 14.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 14.4 feet by this afternoon...but is then expected to begin falling. The river will fall below flood stage by this evening. * At 14.0 feet...Flooding of agricultural land begins. && LAT...LON 3510 8561 3555 8528 3552 8523 3507 8554 $$ TNC029-251258- /O.CAN.KMRX.FL.W.0007.000000T0000Z-160226T2000Z/ /NEPT1.1.ER.160225T0100Z.160225T0430Z.160225T0750Z.NO/ 728 AM EST THU FEB 25 2016 The Flood Warning is cancelled for The Pigeon River At Newport TN. * At 07:00 AM Thursday the stage was 7.3 feet. * Flood stage is 8.0 feet. * Forecast...The river is forecast to remain below flood stage. * At 8.0 feet...Minor flooding occurs downstream from gage on Highway 25/70 and in the community of Edwina. Jimtown Road may be affected. && LAT...LON 3600 8321 3597 8317 3578 8310 3580 8319 $$
233 WGUS84 KMRX 251740 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE 1240 PM EST THU FEB 25 2016 ...The Flood Warning continues for the following rivers ... South Chickamauga Near South Chickamauga Creek At Chickamauga TN affecting Catoosa and Hamilton Counties RUNOFF FROM RECENT RAINS...ALONG WITH ADDITIONAL RAIN MOVING IN LATER TODAY AND TONIGHT...WILL CAUSE SOUTH CHICKAMAUGA CREEK AT CHICKAMAUGA TN TO REMAIN ABOVE FLOOD STAGE THROUGH FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... Most deaths in floods occur in automobiles. If you come to a closed or flooded road, Turn Around! Don't Drown! For more details, stay tuned to NOAA Weather Radio or commercial television or radio stations that carry weather information. && GAC047-TNC065-260740- /O.CON.KMRX.FL.W.0006.000000T0000Z-160226T1730Z/ /CHKT1.1.ER.160224T1818Z.160225T1800Z.160226T1130Z.NO/ 1240 PM EST THU FEB 25 2016 The Flood Warning continues for The South Chickamauga Near South Chickamauga Creek At Chickamauga TN. * Until Friday afternoon. * At 12:15 PM Thursday the stage was 19.5 feet. * Flood stage is 18.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 20.0 feet by this afternoon...but is then expected to begin falling. The river will fall below flood stage by tomorrow morning. * Forecast...The river will continue rising to near 20.0 feet by this afternoon. The river will fall below flood stage tomorrow morning. * At 20.0 feet...Mack Smith Road is closed. Water crosses Lovell Field Loop, the access road around the north end of the airport runway. && LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517 $$
029 WGUS84 KMRX 260232 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TENNESSEE 932 PM EST THU FEB 25 2016 ...The Flood Warning is cancelled for the following rivers ... South Chickamauga Creek At Chickamauga TN affecting Catoosa and Hamilton Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Most deaths in floods occur in automobiles. If you come to a closed or flooded road, Turn Around! Don't Drown! For more details, stay tuned to NOAA Weather Radio or commercial television or radio stations that carry weather information. && GAC047-TNC065-260302- /O.CAN.KMRX.FL.W.0006.000000T0000Z-160226T1730Z/ /CHKT1.1.ER.160224T1818Z.160225T1415Z.160226T0023Z.NO/ 932 PM EST THU FEB 25 2016 The Flood Warning is cancelled for The South Chickamauga Creek At Chickamauga TN. * At 09:15 PM Thursday the stage was 17.6 feet. * Flood stage is 18.0 feet. * Forecast...The river is forecast to remain below flood stage. && LAT...LON 3509 8527 3511 8522 3492 8508 3489 8517 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Feb 24, 11:08 AM EST, 12 minutes earlier.
Area forecast discussion, Feb 24, 11:08 AM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1108 AM EST WED FEB 24 2016
.DISCUSSION...
COMPLICATED TEMPERATURE FORECAST THIS MORNING...WITH SOUTHWESTERLY
AND DOWNSLOPE WINDS ALONG THE FOOTHILLS OF FAR EAST TENNESSEE AND
SOUTHWEST VIRGINIA WARMING THE IMMEDIATE VALLEYS INTO THE LOW TO
MID 60S...WHILE MID TO UPPER 50S REMAIN OVER THE REST OF THE AREA.
A COLD FRONT WILL MOVE INTO THE REGION THIS AFTERNOON...EVENTUALLY
SHIFTING WINDS TO THE WEST AND EVENTUALLY NORTHWEST THIS EVENING...
BRINGING WITH IT COLDER AIR. THUS...TEMPS OVER THE WESTERN AREAS
OF THE CWA...ALONG THE CUMBERLAND PLATEAU...MAY START TO FALL
BY EARLY AFTERNOON...WHILE A TRUE DIURNAL CURVE IS EXPECTED MOST
EVERYWHERE ELSE EAST OF I-75. VERY STRONG WIND GUSTS HAVE BEEN FELT
THIS MORNING ALONG THE FOOTHILLS OF THE MOUNTAINS...BUT THE
STRONGEST WINDS WILL CONTINUE TO DIE DOWN AS THE LLJ SHIFTS FURTHER
TO THE NORTHEAST AND THE DIRECTION VEERS TO THE SW. THUS...WILL
ALLOW THE HIGH WIND WARNING TO EXPIRE AT 18Z...BUT WILL MAINTAIN A
WIND ADVISORY FOR THE MOUNTAINS AND THE ENTIRE CWA...AS VERY BREEZY
CONDITIONS STILL EXPECTED THIS AFTERNOON. FINALLY...HAVE CANCELLED
THE FLASH FLOOD WATCH FOR THE FAR SOUTHERN AREAS AS THE HEAVIEST
RAINS HAVE SHIFTED WELL EAST OF THE REGION...ANY ANY ADDITIONAL
SHOWER ACTIVITY WILL NOT BE CAPABLE OF PRODUCING TRUE FLASH
FLOODING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 58 37 43 29 / 80 60 20 10
KNOXVILLE MCGHEE TYSON AIRPORT, TN 59 36 40 28 / 80 70 20 30
OAK RIDGE, TN 59 35 40 28 / 90 70 20 30
TRI CITIES AIRPORT, TN 63 32 36 25 / 80 70 70 70
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 1 PM EST THIS AFTERNOON FOR CHEROKEE-
CLAY.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY FOR CHEROKEE-CLAY.
WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR CHEROKEE-CLAY.
TN...HIGH WIND WARNING UNTIL 1 PM EST THIS AFTERNOON FOR BLOUNT SMOKY
MOUNTAINS-COCKE SMOKY MOUNTAINS-EAST POLK-JOHNSON-MCMINN-NW
BLOUNT-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-SEVIER SMOKY MOUNTAINS-
SOUTHEAST CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-UNICOI-
WASHINGTON TN.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY FOR BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-
JOHNSON-NORTHWEST CARTER-SEVIER SMOKY MOUNTAINS-SOUTHEAST
CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-UNICOI.
WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR BLOUNT SMOKY MOUNTAINS-
COCKE SMOKY MOUNTAINS-EAST POLK-JOHNSON-MCMINN-NW BLOUNT-
NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST
GREENE-NORTHWEST MONROE-SEVIER SMOKY MOUNTAINS-SOUTHEAST
CARTER-SOUTHEAST GREENE-SOUTHEAST MONROE-UNICOI-WASHINGTON
TN.
WIND ADVISORY UNTIL 1 AM EST /MIDNIGHT CST/ THURSDAY FOR
ANDERSON-BLEDSOE-BRADLEY-CAMPBELL-CLAIBORNE-GRAINGER-
HAMBLEN-HAMILTON-HANCOCK-HAWKINS-JEFFERSON-KNOX-LOUDON-
MARION-MEIGS-MORGAN-RHEA-ROANE-SCOTT TN-SEQUATCHIE-SULLIVAN-
UNION-WEST POLK.
WINTER WEATHER ADVISORY FROM 1 AM TO 7 PM EST THURSDAY FOR
CAMPBELL-CLAIBORNE-MORGAN-SCOTT TN.
VA...HIGH WIND WARNING UNTIL 1 PM EST THIS AFTERNOON FOR RUSSELL-
WASHINGTON.
WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
FRIDAY FOR LEE-RUSSELL-SCOTT-WASHINGTON-WISE.
WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR RUSSELL-WASHINGTON.
WIND ADVISORY UNTIL 1 AM EST THURSDAY FOR LEE-SCOTT-WISE.
&&
AMPHazardous weather outlook, Feb 24, 5:16 AM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 516 AM EST WED FEB 24 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-251030- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 516 AM EST WED FEB 24 2016 /416 AM CST WED FEB 24 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ...HEAVY RAINS WILL BE POSSIBLE IN FAR SOUTHEAST TENNESSEE INTO SOUTHWEST NORTH CAROLINA TONIGHT THROUGH TOMORROW... ...HIGH WINDS FOR THE SOUTHERN APPALACHIAN MOUNTAINS AND ADJACENT FOOTHILLS THIS AFTERNOON...WITH GUSTY WINDS ALSO ACROSS THE VALLEY... ...RAIN WILL TRANSITION TO SNOW LATE THIS EVENING AND INTO THE OVERNIGHT HOURS... SOUTHERLY WINDS OF 30 TO 50 MPH WITH GUSTS IN EXCESS OF 70 MPH ARE ANTICIPATED ACROSS THE APPALACHIAN MOUNTAINS AND ADJACENT FOOTHILLS THIS MORNING AND INTO EARLY THIS AFTERNOON. GUSTY WINDS ARE ALSO EXPECTED ACROSS THE LOWER ELEVATIONS WITH GUSTS UP TO 40 MPH. ADDITIONALLY...SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS TO MOVE ACROSS THE AREA TODAY. STRONG AND GUSTY WINDS...WITH LOCALIZED DAMAGING WINDS ARE POSSIBLE. HEAVY RAINFALL IS POSSIBLE WITH THE STRONGER STORMS WITH LOCALIZED FLOODING POSSIBLE ACROSS THE SOUTHERN PLATEAU..SOUTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA...WHERE A FLASH FLOOD WATCH REMAINS IN EFFECT. RAIN WILL TRANSITION TO SNOW TONIGHT ACROSS THE AREA AS THE EXITING SYSTEM PULLS IN COLD AIR BEHIND IT. SNOW WILL BEGIN FIRST ACROSS THE HIGHER ELEVATIONS ALONG THE TENNESSEE/NORTH CAROLINA LINE...NORTHERN PLATEAU AND SOUTHWEST VIRGINIA WHERE ACCUMULATIONS WILL RANGE FROM 1-3 INCHES WITH LOCALLY HIGHER AMOUNTS ALONG THE HIGHER ELEVATIONS ALONG THE TENNESSEE/NORTH CAROLINA LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... BY WEDNESDAY NIGHT...COLDER AIR WILL BE MOVING INTO THE REGION...CHANGING RAIN SHOWERS TO SNOW SHOWERS. THERE IS A CHANCE OF SOME SNOW ACCUMULATIONS MAINLY IN THE SOUTHERN APPALACHIAN MOUNTAINS AS WELL AS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA LATE WEDNESDAY NIGHT THROUGH THURSDAY AND INTO THURSDAY NIGHT. SNOW SHOWERS WILL PERSIST ACROSS THE HIGHER ELEVATIONS THROUGH THURSDAY NIGHT INTO FRIDAY MORNING. ACCUMULATIONS WILL RANGE FROM 1-3 INCHES ACROSS THE ADVISORY AREA WITH LOCALLY HIGHER AMOUNTS ALONG THE HIGHER ELEVATIONS ALONG THE TENNESSEE/NORTH CAROLINA LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR STORM REPORTS.
In the hours before
Special weather statement, Feb 24, 7:55 AM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
755 AM EST WED FEB 24 2016
TNZ036-067>069-071-241345-
ROANE TN-KNOX TN-NW BLOUNT TN-LOUDON TN-ANDERSON TN-
755 AM EST WED FEB 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR KNOX...NORTHWESTERN BLOUNT...
ANDERSON...NORTHEASTERN ROANE AND LOUDON COUNTIES UNTIL 845 AM EST...
AT 755 AM EST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF OAK
RIDGE TO LENOIR CITY TO 8 MILES EAST OF LOUDON...AND MOVING NORTHEAST
AT 50 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...MARYVILLE...CLINTON...LENOIR CITY...ALCOA...
KINGSTON...LOUDON...FARRAGUT...OLIVER SPRINGS...LOUISVILLE...PLAINVIEW...
ROCKFORD...EAGLETON VILLAGE...HALLS...BLAINE...LAKE CITY...NORRIS...
GREENBACK AND FRIENDSVILLE.
LAT...LON 3586 8452 3598 8446 3605 8434 3611 8440
3621 8434 3618 8424 3624 8423 3622 8409
3627 8405 3616 8391 3617 8374 3609 8367
3608 8367 3610 8371 3599 8365 3594 8368
3591 8376 3589 8379 3585 8378 3564 8425
TIME...MOT...LOC 1255Z 226DEG 51KT 3589 8437 3582 8428 3573 8421
05/MALocal storm report, Feb 24, 8:08 AM EST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
808 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL LOUDON 35.74N 84.36W
02/24/2016 E0.25 INCH LOUDON TN PUBLIC
PEA SIZED HAIL IN LOUDON
&&Local storm report, Feb 24, 8:37 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
837 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM HAIL 1 SE OAK RIDGE 35.95N 84.28W
02/24/2016 E0.25 INCH ANDERSON TN TRAINED SPOTTER
0816 AM TSTM WND DMG E CLINTON 36.09N 84.13W
02/24/2016 ANDERSON TN 911 CALL CENTER
SEVERAL TREES DOWN
&&Local storm report, Feb 24, 8:53 AM EST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
853 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM TSTM WND DMG S CLINTON 36.09N 84.13W
02/24/2016 ANDERSON TN AMATEUR RADIO
POWER LINES AND TREES DOWN ALONG LEE ROAD
0840 AM TSTM WND DMG N KNOXVILLE 35.97N 83.95W
02/24/2016 KNOX TN 911 CALL CENTER
A FEW TREES AND POWER LINES DOWN IN NORTH KNOX COUNTY
&&Local storm report, Feb 24, 9:59 AM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
959 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM TSTM WND DMG MAYNARDVILLE 36.25N 83.81W
02/24/2016 UNION TN TRAINED SPOTTER
BARN DAMAGE ALONG LITTLE VALLEY RD
0730 AM TSTM WND DMG 1 SW SWEETWATER 35.59N 84.48W
02/24/2016 MONROE TN PUBLIC
POWER LINES DOWN
0815 AM TSTM WND DMG CLINTON 36.09N 84.13W
02/24/2016 ANDERSON TN PUBLIC
BARN/STORAGE STRUCTURE DAMAGED. VIA SOCIAL MEDIA.
&&Local storm report, Feb 24, 10:00 AM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1000 AM EST WED FEB 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG 1 SW SWEETWATER 35.59N 84.48W
02/24/2016 MONROE TN PUBLIC
POWER LINES DOWN
0745 AM HAIL LOUDON 35.74N 84.36W
02/24/2016 E0.25 INCH LOUDON TN PUBLIC
PEA SIZED HAIL IN LOUDON
0807 AM HAIL 1 SE OAK RIDGE 35.95N 84.28W
02/24/2016 E0.25 INCH ANDERSON TN TRAINED SPOTTER
0815 AM TSTM WND DMG CLINTON 36.09N 84.13W
02/24/2016 ANDERSON TN PUBLIC
BARN/STORAGE STRUCTURE DAMAGED. VIA SOCIAL MEDIA.
0816 AM TSTM WND DMG E CLINTON 36.09N 84.13W
02/24/2016 ANDERSON TN 911 CALL CENTER
SEVERAL TREES DOWN
0840 AM TSTM WND DMG N KNOXVILLE 35.97N 83.95W
02/24/2016 KNOX TN 911 CALL CENTER
A FEW TREES AND POWER LINES DOWN IN NORTH KNOX COUNTY
0840 AM TSTM WND DMG MAYNARDVILLE 36.25N 83.81W
02/24/2016 UNION TN TRAINED SPOTTER
BARN DAMAGE ALONG LITTLE VALLEY RD
0840 AM TSTM WND DMG S CLINTON 36.09N 84.13W
02/24/2016 ANDERSON TN AMATEUR RADIO
POWER LINES AND TREES DOWN ALONG LEE ROAD IN SOUTH
CLINTON
0840 AM TSTM WND DMG S CLINTON 36.09N 84.13W
02/24/2016 ANDERSON TN AMATEUR RADIO
POWER LINES AND TREES DOWN ALONG LEE ROAD
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:43 AM EST | Winter Weather Advisory | MRX | Blount, Campbell, Carter, Claiborne, Cocke, Greene and 7 more | 50 hr |
| Feb 24, 4:56 AM EST | Special Weather Statement | MRX | Bradley, McMinn | 49 min |
| Feb 24, 7:33 AM EST | Special Weather Statement | MRX | Loudon | 42 min |
| Feb 24, 7:55 AM EST | Special Weather Statement | MRX | Anderson, Knox, Loudon | 50 min |
| Feb 24, 8:11 AM EST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Campbell, Claiborne, Grainger, Knox and 1 more | 37 min |
| Feb 24, 9:26 AM EST | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more | 3 hr |
| Feb 24, 11:49 AM EST | River Flood Warning | MRX | Cocke | 31 hr |
Nearby
River Flood Warnings in Georgia, 2016River Flood Warnings in Tennessee, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.